MAUDE Adverse Event Report: SURGICAL ENDO GIA; STAPLE, IMPLANTABLE

SURGICAL ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030457
Medical Device Problem Codes Unintended System Motion (1430); Failure to Fire (2610); Detachment of Device or Device Component (2907); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10.Concomitant products: sigadaptstnd, sig power sigadaptstnd linear adapter (serial unknown); sigphandle, sig power sigphandle handle (serial unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a liver resection, the device would only angulate but would not fire.The junction between the adapter and reload broke off after the surgeon returned the handle to the nurse who was attempting to remove the reload.The device was replaced with a manual handle and a new reload.It was noted that the handle had no issue.No patient complications have been reported as a result of this event.
 
Event or Problem Description
It was reported that during a liver resection, the device would only angulate but would not fire.It was noted that the device was suddenly turning right to left.The junction between the adapter and reload broke off after the surgeon returned the handle to the nurse who was attempting to remove the reload.The device was replaced with a manual handle and a new reload.It was noted that the handle had no issue.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
D10 concomitant products: sigadaptstnd, sig power sigadaptstnd linear adapter (serial# (b)(6) sigphandle, sig power sigphandle handle (serial# unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d4, d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection of the photo showed an assembled handle, clamshell, adapter, and reload, with the proximal end of the reload broken at the joint between the adapter and reload, leaving the components connected only by the articulation flag.Visual inspection of the device noted that the reload was received broken and partially articulated, with a bent articulation flag, no pusher deployment, and the jaws unclamped.No staples were protruding from the proximal staple cartridge channel, the proximal end of the reload adapter was broken, the sled was not advanced, and the i-beam was fully retracted.It was reported that the device would only angulate but would not fire.It was noted that the device was suddenly turning right to left.The junction between the adapter and reload broke off after the surgeon returned the handle to the nurse who was attempting to remove the reload.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur due to over flexure of the reload while attached to the instrument.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23534751
Report Number1219930-2025-05249
Device Sequence Number21103261
Product Code GDW
UDI-Device Identifier10884523002881
UDI-Public(01)10884523002881(17)280927(10)T3J144X
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number030457
Device Catalogue Number030457
Device Lot NumberT3J144X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer01/15/2026
03/23/2026
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date01/16/2026
03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11; SEE H11
Patient SexUnknown